Georgia, 2006

Hail in Georgia, April 19, 2006

April 19, 2006 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 19, 1:42 PM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 19, 1:42 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT WED APR 19 2006

.SHORT TERM...AT THE SURFACE OLD FRONTAL BOUNDARY IS POSITIONED
NORTH OF THE ALTAMAHA RIVER. ALOFT...MEAN LAYER RIDGE IS
POSITIONED OVER THE WESTERN GULF OF MEXICO AND EXTENDS NORTHWARD
OVER THE LOWER MISSISSIPPI VALLEY REGION INTO THE TENNESSEE
VALLEY REGION. A SHORT-WAVE TROUGH WAS SLIDING DOWN THIS RIDGE
AXIS...CURRENTLY IMPACTING CENTRAL GEORGIA AND THE CAROLINAS.
TEMPERATURES AT 2 PM EDT WERE GENERALLY IN THE UPPER 70S SOUTHEAST
GEORGIA TO LOWER 80S ACROSS MUCH OF NORTHEAST FLORIDA. A WEAK SEA-
BREEZE IS SLOWLY ADVANCING INLAND.

APPROACHING SHORT-WAVE TROUGH WILL INTERACT WITH OLD FRONTAL
BOUNDARY AND SEA-BREEZE TO GENERATE SCATTERED SHOWERS AND
THUNDERSTORMS THE REMAINDER OF TODAY ACROSS SOUTHEAST GEORGIA. A
FEW SHOWERS OR STORMS WILL BE POSSIBLE ACROSS NORTHEAST
FLORIDA...GENERALLY ALONG AND EAST OF THE U.S. HIGHWAY 301
CORRIDOR. ATMOSPHERE CONTINUES TO DESTABILIZE...WITH MID-LEVEL
LAPSE RATES STEEPENING IN RESPONSE TO APPROACH OF MID-LEVEL SHORT-WAVE
TROUGH. MAIN CONCERNS OF THUNDERSTORM DEVELOPMENT WILL BE SMALL
HAIL AND GUSTY WINDS.

SHOWERS AND THUNDERSTORMS WILL GENERALLY END TOWARDS SUNSET. AREAS
OF FOG ARE EXPECTED AFTER MIDNIGHT...ESPECIALLY WHERE RAINFALL
OCCURS. TONIGHT WILL BE A MILD NIGHT WITH LOW TEMPERATURES IN THE
LOWER 60S MOST LOCATIONS.

WILL INCLUDE MINIMUM (I.E., 20 PERCENT) POPS FOR AFTERNOON
DEVELOPMENT THURSDAY AND FRIDAY AS AFTERNOON TEMPERATURES ARE
EXPECTED IN THE MID TO UPPER 80S AWAY FROM THE COAST. THESE
READINGS WILL INTERACT WITH SHALLOW MOISTURE TO POSSIBLY GENERATE
ISOLATED SHOWERS OR STORMS...BUT ANEMIC MOISTURE AND DYNAMICS WILL
CERTAINLY LIMIT COVERAGE.

WILL INCREASE POPS TO CHANCE CATEGORY SATURDAY MOST LOCATIONS AS
NEXT FRONTAL SYSTEM IS FORECAST TO APPROACH FROM THE WEST...WITH
SOUTHERLY FLOW PROVIDING INFLUX OF MOISTURE AND INSTABILITY.

&&

.LONG TERM (SUN THRU WED)...UPPER TROUGH AND ATTENDANT SURFACE COLD
FRONT IS FORECAST TO CROSS JAX CWA SATURDAY NIGHT...WITH DRIER AND
SLIGHTLY COOLER CONDITIONS IN STORE SUNDAY. WILL REMOVE POPS FOR
MONDAY THROUGH WEDNESDAY PERIOD AS MEAN LAYER RIDGING POSITIONS
OVER THE LOCAL AREA. POCKETS OF UPPER 50S WILL BE POSSIBLE MONDAY
MORNING ACROSS THE INTERIOR...OTHERWISE LOW TEMPERATURES ARE
EXPECTED IN THE LOWER 60S. HIGH TEMPERATURES OF MID TO UPPER 80S
ARE FORECAST EACH AFTERNOON.

&&

.MARINE...NO HEADLINES. MARINE OBS INDICATE LIGHT SOUTHEAST WINDS
WITH SEAS 2 TO 4 FEET...DOMINATED BY SWELL ACTIVITY. LOW PRESSURE
AREA IS FORECAST TO APPROACH CENTRAL GEORGIA LATE THIS AFTERNOON...
MOVING OFFSHORE TONIGHT. THIS FEATURE IS THEN FORECAST TO
DISSIPATE THURSDAY AS HIGH PRESSURE SETTLES NORTH OF THE AREA
WHILE ANOTHER FRONTAL SYSTEM NEARS THE SOUTHEAST UNITED STATES.
SOUTHERLY WINDS EARLY THIS EVENING WILL VEER WESTERLY OVERNIGHT
TONIGHT...WITH NORTHERLY WINDS ESTABLISHING THURSDAY. LOCAL WINDS
WILL THEN VEER TO THE EAST ON FRIDAY. WIND SPEEDS UPWARDS OF 15
KNOTS WILL BE POSSIBLE IN OFFSHORE LEGS THROUGH FRIDAY. NEXT
FRONTAL SYSTEM WILL APPROACH THE SOUTHEAST UNITED STATES
SATURDAY...LIKELY CROSSING THE LOCAL WATERS EARLY SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  87  63  88 /  20  20  20  20
SSI  65  80  65  80 /  20  10  20  10
JAX  65  86  65  86 /  20  10  20  20
SGJ  66  82  66  81 /  20  10  20  10
GNV  64  91  63  90 /  10  20   5  20
OCF  64  90  63  91 /  10  10   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...ZAPPE
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Apr 19, 9:02 AM EST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1002 AM EDT WED APR 19 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1002 AM EDT WED APR 19 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG STORMS POSSIBLE ACROSS SOUTHEAST GEORGIA THIS
AFTERNOON...

AN AREA OF LOW PRESSURE SPAWNING CONVECTION OVER THE CAROLINAS WILL
MOVE SOUTHEAST TODAY AND OFFSHORE OF THE GEORGIA COAST. INCREASED
MOISTURE AND INSTABILITY OVER THE LOCAL AREA IN ADVANCE OF THIS LOW
COMBINED WITH AFTERNOON SEABREEZES WILL SPAWN SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. A FEW STORMS MAY BECOME STRONG...
ESPECIALLY NORTH OF INTERSTATE 10 THIS AFTERNOON. STORMS WILL MOVE
SOUTHEAST AROUND 15 TO 20 MPH. STORMS WILL SHIFT OFFSHORE OF THE
EAST COAST THIS EVENING.

AREAS OF FOG ARE EXPECTED TONIGHT. VISIBILITIES WILL BE REDUCED THE
MOST WHERE RAIN OCCURS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/ABE

In the hours before

Special weather statement, Apr 19, 4:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EDT WED APR 19 2006

GAZ166-192130-
COASTAL CAMDEN-
501 PM EDT WED APR 19 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT...

AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF HARRIETTS BLUFF...OR
ABOUT 8 MILES WEST OF HIGH POINT...MOVING SOUTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HARRIETTS BLUFF...
DOVER BLUFF...HIGH POINT AND CUMBERLAND ISLAND THROUGH 530 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Glynn

When
April 19, 4:30 PM EST
Where
Glynn County, Sea Is
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.183, -81.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489910.